MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT CATHETER 5F RADIOLOGY BASIC TRAY DL (70CM NITINOL GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT CATHETER 5F RADIOLOGY BASIC TRAY DL (70CM NITINOL GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by the customer that "picc placed on (b)(6) 2023 for daily infusion.Noted leak at purple port on (b)(6) 2023 picc line removed.Midline placed to complete treatment.No patient harm.".
 
Event or Problem Description
It was reported by the customer that "picc placed 2/15/23 for daily infusion.Noted leak at purple port on (b)(6) 2023 picc line removed.Midline placed to complete treatment.No patient harm." additional information received 03/28/2023: 1) did the event occur during an urgent or life-threatening medical situation? if yes, please provide details.No 2) did the event result in a clinically significant delay in therapy that caused a negative outcome for the patient? no.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported by the customer that "picc placed (b)(6) 2023 for daily infusion.Noted leak at purple port on (b)(6) 2023 picc line removed.Midline placed to complete treatment.No patient harm." additional information received 03/28/2023: 1) did the event occur during an urgent or life-threatening medical situation? if yes, please provide details.No 2) did the event result in a clinically significant delay in therapy that caused a negative outcome for the patient? no.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed.The product returned for evaluation was one 5 fr dual lumen powerpicc catheter.The investigation findings are consistent with catheter damage caused by contact with a sharp-edged instrument such as a scalpel or scissors.The returned product sample was evaluated, and a relatively large, angular split was observed in the extension leg tubing of the purple lumen about 2 cm proximal to the molded joint.Microscopic examination of the split confirmed characteristics of contact with a sharp bladed instrument, and the features observed which supported this type of failure included: ¿ the fracture surfaces were reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the ground-sharpened edge typically found on a scalpel-type instrument.¿ distinctly formed fracture edges ¿ planar shape to the fracture surfaces an examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC FT CATHETER 5F RADIOLOGY BASIC TRAY DL (70CM NITINOL GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16667780
Report Number3006260740-2023-01131
Device Sequence Number5972770
Product Code LJS
UDI-Device Identifier00801741027970
UDI-Public(01)00801741027970
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3275355F
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer03/28/2023
05/08/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date05/01/2023
05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale
Patient Weight65 KG